Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 236, NWS Northern Indiana

November 14, 2011Kosciusko County, Whitley County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Nov 14, 2011, 2:47 PM EST for Kosciusko County, Whitley County, Indiana. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2011, 2:47 PM EST (19:47 UTC)
Expired
Nov 14, 2011, 3:30 PM EST
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kosciusko County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 2:59 PM ESTHAIL 1Columbia City, IN
Nov 14, 3:00 PM ESTHAIL 1Columbia City, IN
Nov 14, 3:03 PM ESTHAIL 1Columbia City, IN
Nov 14, 3:13 PM ESTHAIL 1Columbia City, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 12:41 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 493 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
493 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS53 KIWX 141947
SVRIWX
INC085-183-142030-
/O.NEW.KIWX.SV.W.0236.111114T1947Z-111114T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
247 PM EST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WHITLEY COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 330 PM EST

* AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES WEST OF SOUTH WHITLEY...OR 8 MILES NORTHEAST OF NORTH
  MANCHESTER...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLUMBIA CITY...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LORANE...PEABODY...RABER...COESSE AND COLLINS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4116 8585 4124 8534 4109 8535 4105 8570
      4105 8583
TIME...MOT...LOC 1947Z 256DEG 62KT 4111 8568
WIND...HAIL 60MPH 1.00IN

$$


FISHER
1 follow-up statement
440 
WWUS53 KIWX 142001
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
301 PM EST MON NOV 14 2011

INC085-142010-
/O.CAN.KIWX.SV.W.0236.000000T0000Z-111114T2030Z/
KOSCIUSKO IN-
301 PM EST MON NOV 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KOSCIUSKO COUNTY
IS CANCELLED...

AT 259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4110 8559 4114 8558 4119 8561 4124 8534
      4109 8535
TIME...MOT...LOC 2000Z 254DEG 61KT 4117 8543

$$

INC183-142030-
/O.CON.KIWX.SV.W.0236.000000T0000Z-111114T2030Z/
WHITLEY IN-
301 PM EST MON NOV 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHERN WHITLEY COUNTY...

AT 259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS 
LOCATED NEAR COLUMBIA CITY...AND MOVING EAST AT 70 MPH. AT 259 ONE 
INCH DIAMETER HAIL WAS REPORTED IN COLUMBIA CITY.

LOCATIONS IMPACTED INCLUDE...
  COLLINS... 
  COESSE...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4110 8559 4114 8558 4119 8561 4124 8534
      4109 8535
TIME...MOT...LOC 2000Z 254DEG 61KT 4117 8543
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 1:26 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 14, 1:26 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 PM EST MON NOV 14 2011

.AVIATION...
18Z TAFS...WARM FRONTAL BOUNDARY JUST TO THE SOUTH OF TERMINALS
WILL CONTINUE TO LIFT SLIGHTLY NORTHWARD THROUGH THE REMAINDER OF
THE AFTERNOON. LATEST SFC OBSERVATIONS INDICATING WARM FRONT HAS
REACHED KFWA WITH WINDS NOW SOUTHERLY AND GUSTING TO AROUND 20
KNOTS. THIS SHARP FRONTAL BOUNDARY WILL INTERACT WITH AN
APPROACHING UPPER LEVEL TROUGH TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN INDIANA THIS AFTERNOON. THE PRIMARY
INSTABILITY AXIS WILL SET UP FROM EAST CENTRAL ILLINOIS INTO
NORTHEAST INDIANA WITH KFWA MARKING THE NORTHERN FRINGE OF THIS
GREATER INSTABILITY. WHILE THUNDER MAY BE MORE ISOLD OR SCT AT
KSBN...BEST POTENTIAL FOR THUNDER AT KSBN SHOULD BE OVER THE NEXT
HOUR OR TWO. WITH STRONG BACKGROUND WIND SHEAR AND PLACEMENT OF
INSTABILITY...STORMS WILL LIKELY BE STRONG/SEVERE AND DID
INDICATE WIND GUSTS OF 45 TO 50 KNOTS IN TEMPO TSRA GROUP FOR FWA.
THREAT OF PRECIP SHOULD END AT EARLY THIS EVENING AS COLD FRONT
TRACKS EASTWARD THROUGH THE AREA. CONFIDENCE IN WINDS DIMINISHES
LATE THIS AFTERNOON WITH UNCERTAINTY AS TO EXACT PLACEMENT OF WARM
FRONTAL BOUNDARY...BUT WINDS SHOULD EVENTUALLY FAVOR SOUTHWEST
LATER TONIGHT BEHIND THE COLD FRONT AS ANOTHER TROUGH OF LOW
PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES.

&&

.PREV DISCUSSION... /ISSUED 1105 AM EST MON NOV 14 2011/

UPDATE...
CONVECTIVE/SEVERE POTENTIAL WILL CONTINUE TO BE THE MAIN
FORECAST FOCUS FOR THE NEAR TERM. SURFACE WARM FRONTAL BOUNDARY
CONTINUES TO SLOWLY CREEP NORTHWARD LATE THIS MORNING AND EXTENDS
FROM EAST CENTRAL ILLINOIS INTO EAST CENTRAL INDIANA AT 15Z. SHARP
THERMAL/MOISTURE GRADIENT IN ASSOCIATION WITH THIS WARM FRONT WITH
TEMP/DEW POINT KFWA OF 48/46 AT KFWA AND KIND OF 66/59. SOME
ADDITIONAL NORTHWARD MOVEMENT OF THIS WARM FRONT IS EXPECTED
THROUGH THE EARLY TO MID AFTERNOON HOURS. A STRONG SOUTHWESTERLY
LOW LEVEL JET WILL CONTINUE TO TRANSPORT UNSEASONABLY MOIST LOW
LEVEL AIR NORTHWARD ACROSS APPROXIMATELY SOUTHEAST HALF OF THE
FORECAST AREA THIS AFTERNOON. ALREADY BEGINNING TO SEE UPSWING IN
ELEVATED CONVECTIVE ACTIVITY NORTH OF THIS WARM FRONT ACROSS
SOUTHERN HALF OF FORECAST AREA THIS MORNING. SOME FAIRLY
IMPRESSIVE ELEVATED CORES AND A FEW REPORTS OF SOME SMALL HAIL
HAVE BEEN RECEIVED. AS THIS BAND OF SHOWERS CONTINUES TO LIFT
NORTHWARD LATE THIS MORNING...EXPECTING SOME WEAKENING TREND AS
THESE CELLS MOVE AWAY FROM BETTER LOWER BASED INSTABILITY ACROSS
THE SOUTH. HOWEVER...LARGE SCALE FORCING SHOULD INCREASE AGAIN
THIS AFTERNOON AS A VORT MAX EVIDENT IN WATER VAPOR IMAGERY ACROSS
NWRN MO/IOWA SWINGS INTO THE SOUTHERN GREAT LAKES REGION. LARGE
SCALE FORCING WILL ALSO BE AIDED BY STRONG UPPER LEVEL DVG IN
RIGHT ENTRANCE REGION OF A VERY STRONG 150 KNOT JET CORE OVERHEAD.
DISCRETE STORM DEVELOPMENT IS POSSIBLE ALONG AND AHEAD OF
ASSOCIATED COLD FRONT LATER THIS AFTERNOON...AND DESPITE WEAK
INSTABILITY...0 TO 6 KM SHEAR ON THE ORDER OF 80 TO 90 KNOTS WILL
RESULT IN A CONCERN FOR LOW TOPPED SUPERCELLS...PARTICULARLY
ACROSS SOUTHEASTERN THIRD OF THE AREA WHERE SFC BASED INSTABILITY
IS EXPECTED. STRONG WIND FIELD SHOULD ALSO ENHANCE WIND POTENTIAL
WITH SMALLER SCALE BOWING SEGMENTS POSSIBLE THIS AFTERNOON.
GENEARL NATURE OF MORNING FORECAST IS STILL INTACT WITH
HAIL...WIND...ISOLATED TORNADO THREAT ACROSS SERN HALF...AND SVR
PROBABILITIES DIMINISHING ACROSS APPROX NWRN THIRD OF THE AREA.

PREV DISCUSSION... /ISSUED 418 AM EST MON NOV 14 2011/

SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

SHRTWV MOVG RAPIDLY EAST ACROSS THE CENTRAL PLAINS THIS MORNING IN
BASE OF BROAD TROF OVER CENTRAL NOAM. STRENGTHENING/BACKING LLJ
AHEAD OF THIS FEATURE ACROSS MO WAS RESULTING IN LOW LEVEL ISENT
LIFT OVER CENTRAL IL/IN CAUSING SCT SHOWERS/TSTMS IN THIS AREA. SFC
LOW EXPECTED TO GRADUALLY STRENGTHEN AS IT MOVES ENE ALONG THE
STALLED OUT FRONTAL BOUNDARY WHICH EXTENDED FROM WRN LAKE ERIE WSW
INTO MO. SOME NORTHWARD MOVEMENT OF THE STALLED FRONTAL BOUNDARY
LIKELY AHEAD OF THE WAVE TODAY WHICH SHOULD RESULT IN HIGH TEMPS IN
THE L-M60S ACROSS THE SE 1/2 OF THE CWA AND IN THE M50S NW. DWPTS IN
U50S/L60S SOUTH OF THE FRONT OVER SE MO/SRN IL EXPECTED TO ADVECT
NORTHWARD INTO SERN PORTION OF CWA. THIS SHOULD ALLOW FOR WK SFC
BASED INSTABILITY TO DEVELOP IN THIS AREA WITH CAPES AROUND 500J/KG.
STRONG WIND FIELDS AND LOW LEVEL/DEEP LAYER SHEAR SUGGESTS LOW
TOPPED SUPERCELLS AND BOWING LINE SEGMENTS ARE PSBL WITH THE
CONVECTION OVER SERN PORTION OF THE CWA THIS AFTN. EXPANDED SLIGHT
CHANCE OF TSTMS TO REMAINDER OF THE CWA WHERE SOME ELEVATED
INSTABILITY IS EXPECTED AND ADDED POTENTIAL FOR SVR STORMS TO
GRIDS/HWO ACROSS THE SE THIS AFTN.

WAVE WILL LIFT NE OF THE AREA THIS EVE PUSHING CDFNT SE OF THE CWA.
DECREASING CLOUDINESS EXPECTED ACROSS THE AREA BEHIND THE FRONT THIS
EVE... HWVR WITH WSWLY FLOW ALOFT CONTG...CIRRUS SHIELD WILL LIKELY
PERSIST ACROSS THE SERN PORTION OF THE CWA WHICH SHOULD LIMIT TEMP
FALLS THERE DESPITE RIDGING AND LIGHTER WINDS MOVG INTO THE AREA.
LOWS EXPECTED TO RANGE FROM THE U30S NW TO THE U40S SE.

BY TUE CLOSED LOW OVER BAJA IS EXPECTED TO GET DRAWN EASTWARD TO ERN
TX WHERE IT WILL BE IN THE PROCESS OF SHEARING OUT IN THE PRESENCE
OF THE STRONGER WESTERLIES ASSOCIATED WITH BROAD CENTRAL NOAM TROF
WHICH SHOULD BE DIGGING/AMPLIFYING ACROSS THE NRN PLAINS. SRN SYSTEM
WILL LIKELY CAUSE OLD FRONTAL BOUNDARY TO AGAIN BECOME ACTIVE WITH
SHOWERS AND TSTMS BUT EXPECT THIS PRECIP TO REMAIN S-SE OF OUR CWA.
RATHER STRONG SFC CDFNT ASSOCIATED WITH SHRTWV DIGGING INTO THE NRN
PLAINS TUE AND PROGRESSING INTO THE UPR GRTLKS TUE NGT IS EXPECTED
TO MOVE ACROSS OUR CWA TUE EVE. GIVEN LACK OF MOISTURE AND STRONGER
FORCING ASSOCIATED WITH THIS SYSTEM REMAINING TO OUR NORTH... FCST
DRY CONDITIONS TO CONT TUE NGT IN OUR AREA. CAA BEHIND TODAY'S WAVE
SHOULD BE SHORT LIVED AS WAA DEVELOPS AHEAD OF THE FRONT TUE
ALLOWING HIGHS AGAIN WELL ABOVE NORMAL IN THE U50S/L60S. RATHER
STRONG CAA TUE NIGHT SHOULD ALLOW TEMPS TO FALL INTO THE M30S WITH
DRY AIRMASS MOVG INTO THE AREA CLEARING SKIES EVEN DOWNWIND OF LAKE
MICHIGAN DESPITE SOME WK LAKE INDUCED INSTABILITY.

LONG TERM...
WEDNESDAY THROUGH SUNDAY...A VERY CHILLY AIRMASS WILL BE MOVING
INTO THE FORECAST AREA AT THE START OF THIS PERIOD. FOR THIS
PACKAGE...HAVE BLENDED THE GFS AND THE ECMWF. THESE MODELS GENERALLY
WERE TRENDING A LITTLE SLOWER WITH THE ARRIVAL OF THE COLD AIR. THE
GFS MEX IS 5 DEGREES WARMER WITH THE LOW WEDNESDAY NIGHT...COMPARED
24F WITH 29F ON THE 14/00Z RUN. THE GFS MEX LOW OF 25F THURSDAY
NIGHT LOOKS TOO COLD GIVEN HOW FAST WARM AIR ADVECTION INCREASES.
KEPT LOWS THURSDAY NIGHT AROUND 30F...IN LINE WITH THE CANADIAN
EPSGRAMS...WITH A BULK OF THEIR LOWS CLOSE TO 30 DEGREES. AS FOR
PRECIPITATION...LOW LEVEL THICKNESSES SUPPORT ALL SNOW INTO
THURSDAY. GIVEN A VERY MARGINAL LAKE EFFECT FETCH...KEPT A CHANCE
FOR SNOW OVER JUST FAR NORTHERN BERRIEN COUNTY WEDNESDAY INTO
WEDNESDAY NIGHT. OTHERWISE...WARM AIR ADVECTION WILL INCREASE
FRIDAY...WITH SOME MOISTURE RETURNING SATURDAY. IT LOOKS LIKE THE
BEST CHANCE FOR RAIN WILL BE SATURDAY NIGHT GIVEN THE ANTICIPATED
COLD FRONT PASSAGE WITH LOW LEVEL CONVERGENCE. HAVE ADJUSTED RAIN
CHANCES IN THIS REGARD AFTER NWS OFFICE COORDINATION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Nov 14, 10:34 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EST MON NOV 14 2011

INZ008-009-013-015>018-020-022>027-032>034-OHZ001-002-004-005-015-
016-024-025-151545-
NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1034 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH THE GREATER COVERAGE
THIS AFTERNOON. SOME OF THE STORMS COULD BE SEVERE THIS
LATE THIS MORNING INTO THIS AFTERNOON...GENERALLY ALONG AND SOUTH
OF ROUTE 24. DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES
ARE THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. THE THREAT OF
SEVERE WEATHER SHOULD DIMINISH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-012-014-MIZ081-151545-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-STARKE-MARSHALL-
HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...HILLSDALE
1034 AM EST MON NOV 14 2011 /934 AM CST MON NOV 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND ISOLATED DAMAGING WINDS
AS THE MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL END BY
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077>080-151545-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER
1034 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-151545-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE MUCH OF THIS
PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Nov 14, 10:09 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EST MON NOV 14 2011

OHZ016-024-025-141530-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1009 AM EST MON NOV 14 2011

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...EXTREME
SOUTHEASTERN PAULDING...VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...

AT 1006 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OHIO CITY...OR 9 MILES SOUTHWEST OF VAN
WERT...MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  DELPHOS...
  OTTOVILLE...
  JONESTOWN...
  MIDDLE POINT AND VENEDOCIA...
  NEEDMORE...SOUTHWORTH AND WETZEL...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4073 8464 4073 8471 4072 8472 4084 8475
      4101 8429 4078 8422
TIME...MOT...LOC 1510Z 251DEG 50KT 4079 8462

JC
Local storm report, Nov 14, 10:41 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             1 E PLEASANT PLAIN      40.70N  85.53W
11/14/2011  E0.25 INCH       HUNTINGTON         IN   AMATEUR RADIO

            PEA SIZE HAIL FELL FOR 3 MINUTES AT 900 SOUTH AND 400
            WEST.

&&

FISHER
Local storm report, Nov 14, 2:17 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     TEDROW                  41.60N  84.21W
11/14/2011                   FULTON             OH   EMERGENCY MNGR

            WIDESPREAD POWER OUTAGES IN TOWN. RELAYED VIA AMATEUR
            RADIO

&&

CEO
Local storm report, Nov 14, 2:23 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             1 S CLAYPOOL            41.11N  85.88W
11/14/2011  E0.75 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

&&

SC
Local storm report, Nov 14, 2:38 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FUNNEL CLOUD     9 SSW WOLCOTT           40.63N  87.09W
11/14/2011                   WHITE              IN   NWS OFFICE

            REPORT OF A FUNNEL CLOUD POSSIBLY BECOMING RAIN
            WRAPPED...REPORT RELAYED FROM SPOTTER BY NWS IND

&&

CEO
Special weather statement, Nov 14, 2:43 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EST MON NOV 14 2011

INZ009-017-018-142015-
ALLEN IN-DE KALB IN-WHITLEY IN-
243 PM EST MON NOV 14 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN WHITLEY...NORTHERN
ALLEN AND SOUTHEASTERN DE KALB COUNTIES...

AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HUNTERTOWN...OR 10 MILES
EAST OF COLUMBIA CITY...MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HUNTERTOWN...
  GRABILL...
  WOODBURN...
  LEO-CEDARVILLE AND SAINT JOHNS...
  HARLAN AND CUBA...
  SPENCERVILLE...SAINT JOE AND CONCORD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4113 8548 4127 8525 4126 8520 4129 8519
      4141 8481 4139 8480 4113 8480
TIME...MOT...LOC 1943Z 250DEG 48KT 4120 8526

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:05 PM ESTSmall Craft AdvisoryIWX8 hr
Nov 14, 9:52 AM ESTSpecial Weather StatementIWXHuntington23 min
Nov 14, 10:04 AM ESTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells26 min
Nov 14, 10:29 AM ESTSevere Thunderstorm WarningIWXAdams, Wells36 min
Nov 14, 1:40 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White50 min
Nov 14, 2:15 PM ESTTornado WarningIWXCass, Fulton, Pulaski, White30 min
Nov 14, 2:23 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash52 min
Nov 14, 2:26 PM ESTTornado WarningIWXWhite34 min
Nov 14, 2:43 PM ESTSpecial Weather StatementIWXDeKalb32 min
Nov 14, 2:56 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Wabash34 min
Nov 14, 3:05 PM ESTSevere Thunderstorm WarningIWXAllen, Whitley40 min
Nov 14, 3:27 PM ESTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash36 min
Nov 14, 3:34 PM ESTSevere Thunderstorm WarningIWXAllen17 min
Nov 14, 3:48 PM ESTSevere Thunderstorm WarningIWXCass, Miami, Wabash27 min
Nov 14, 3:55 PM ESTTornado WarningIWXCass, Grant, Miami, Wabash35 min
Nov 14, 4:16 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Wabash, Wells29 min
Nov 14, 4:20 PM ESTAreal Flood AdvisoryIWXAdams, Allen, Cass, Grant, Huntington, Miami and 2 more3 hr
Nov 14, 4:44 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells31 min
Nov 14, 5:14 PM ESTSevere Thunderstorm WarningIWXAdams28 min
Nov 14, 5:35 PM ESTSpecial Weather StatementIWXBlackford, Jay25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.